Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 86, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 16, 2017, 9:39 AM CDT for Ottawa County, Oklahoma. It took effect at Oct 16, 2017, 1:00 PM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2017, 9:39 AM CDT (14:39 UTC)
- In effect from
- Oct 16, 2017, 1:00 PM CDT
- Expired
- Oct 17, 2017, 2:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.57 ft at Oct 16, 2017, 1:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
007 WGUS44 KTSA 161439 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 939 AM CDT Mon Oct 16 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-162239- /O.NEW.KTSA.FL.W.0086.171016T1800Z-171017T0700Z/ /COMO2.1.ER.171016T1800Z.171017T0000Z.171017T0100Z.NO/ 939 AM CDT Mon Oct 16 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from this afternoon to late tonight, or until the warning is cancelled. * At 9:30 AM Monday, the stage was 14.60 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage this afternoon and continue to rise to near 15.1 feet by this evening. The river is expected to fall below flood stage this evening. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
2 follow-up statements
039 WGUS84 KTSA 161846 FLSTSA Flood Statement National Weather Service Tulsa OK 146 PM CDT Mon Oct 16 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-170246- /O.EXT.KTSA.FL.W.0086.000000T0000Z-171017T0600Z/ /COMO2.1.ER.171017T0000Z.171017T0000Z.171017T0000Z.NO/ 146 PM CDT Mon Oct 16 2017 The Flood Warning continues for The Neosho River near Commerce. * until late tonight, or until the warning is cancelled. * At 1:30 PM Monday, the stage was 14.67 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce is near crest and will continue to be near flood stage into this evening before falling. The river is expected to fall below 14 feet late tonight and continue falling. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
229 WGUS84 KTSA 170047 FLSTSA Flood Statement National Weather Service Tulsa OK 747 PM CDT Mon Oct 16 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-170117- /O.CAN.KTSA.FL.W.0086.000000T0000Z-171017T0600Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 747 PM CDT Mon Oct 16 2017 The Flood Warning is cancelled for The Neosho River near Commerce. * At 7:30 PM Monday, the stage was 14.21 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce crested just below flood stage and is now falling. The river will continue to fall tonight and Tuesday. * Impact...At 14.0 feet, low lying areas along the river in Riverview Park are threatened by high water, and faster flows are expected. Use extra caution or avoid recreational activities near the river. Interests near the river should continue to monitor later forecasts. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ Lacy
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 16, 5:25 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Oct 16, 5:25 AM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 525 AM CDT Mon Oct 16 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions are expected to prevail through the valid period at all area TAF sites. && .PREV DISCUSSION... /Issued 248 AM CDT Mon Oct 16 2017/ DISCUSSION... Patchy frost will be possible in a few areas this morning as temperatures fall into the mid 30s by sunrise. Nice fall like weather will continue for the next several days as surface high pressure continues to dominate the overall weather pattern. Southerly winds will return on Tuesday with a slow warming trend for the remainder of the work week with mild days/cool nights. Low level moisture will begin to surge back north into the area Friday night into Saturday ahead of highly amplified upper trough moving through the central Rockies. Models in good agreement with cold front Saturday night with showers and thunderstorms likely, including the potential for heavy rainfall. A few lingering storms will be possible across southeast Oklahoma and northwest Arkansas on Sunday before upper system shifts southeast. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...10
Hazardous weather outlook, Oct 16, 5:00 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 AM CDT Mon Oct 16 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 AM CDT Mon Oct 16 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. No hazardous weather is expected through Tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Dry weather is expected through Friday as high pressure prevails. The chances of thunderstorms will increase on Saturday and continue into Sunday as a cold front slices through the region. The best chance of thunderstorms will occur on Saturday night. There is the potential that some of the storms could be strong to severe with locally heavy rainfall also possible. weather.gov/tulsa contains additional information.
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.